Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 22, 2012, 6:25 PM CST for Columbia County, Nevada County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2012, 6:25 PM CST (00:25 UTC)
- Expired
- Jan 22, 2012, 6:41 PM CST
- In force
- 16 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS54 KSHV 230025
SVRSHV
ARC027-099-230100-
/O.NEW.KSHV.SV.W.0004.120123T0025Z-120123T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 700 PM CST
* AT 624 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES EAST OF ROSSTON...OR 9 MILES NORTH OF STEPHENS...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YOUNG...WATERLOO...SUTTON...MOUNT MORIAH...MORRIS...LANEBURG...
FALCON AND CALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3367 9311 3355 9310 3345 9311 3341 9321
3346 9343 3365 9348 3369 9347
TIME...MOT...LOC 0025Z 234DEG 59KT 3356 9308
$$
VII1 follow-up statement
309
WWUS54 KSHV 230041
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CST SUN JAN 22 2012
ARC027-099-230051-
/O.CAN.KSHV.SV.W.0004.000000T0000Z-120123T0100Z/
COLUMBIA AR-NEVADA AR-
641 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NEVADA AND COLUMBIA COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED TO THE EAST OF THE AREA.
LAT...LON 3367 9311 3355 9310 3345 9311 3341 9321
3346 9343 3365 9348 3369 9347
TIME...MOT...LOC 0041Z 234DEG 59KT 3371 9282
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 3:10 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 22, 3:10 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST SUN JAN 22 2012
.DISCUSSION...
WARM FRONT HAS NOW PUSHED THROUGH MOST OF THE REGION...WITH THE ONLY
EXCEPTION BEING THE EXTREME NRN PORTIONS FROM ABOUT BROKEN BOW
OK...TO DE QUEEN AR. WINDS WERE A LITTLE SLOW TO PICK UP...BUT
MIXING IS NOW IN FULL SWING...AND 30-35 KT GUSTS ARE BECOMING
COMMON. DRYLINE HAS MADE IT INTO CENTRAL TX JUST W OF A SAN
ANTONIO...TO WACO...TO PARIS LINE. INSTABILITY IS RESPONDING
NICELY TO WARMING TEMPS AND MID 60S DEW POINTS...AS 20Z LAPS SB
CAPE IS AROUND 1000-1300 J/KG. KSHV RADAR ALREADY SHOWING ISOLD
SHOWERS DEVELOPING AHEAD OF THE DRYLINE ACROSS E TX IN THIS
UNSTABLE AIRMASS. STILL SOME UNCERTAINTY AS TO HOW FAR S AND W
INITIATION WILL OCCUR. AS THE DRYLINE MOVES E THIS AFTERNOON...
EXPECTING STORMS TO RAPIDLY DEVELOP DURING THE EARLY EVENING
ACROSS N LA/SW AR...WITH THE POTENTIAL TO QUICKLY BECOME SEVERE. A
CONVECTIVE WATCH WILL LIKELY BE CONSIDERED WITHIN THE NEXT FEW
HOURS. UPPER TROF IS FCST TO PUSH NE DURING THE OVERNIGHT
HOURS...EFFECTIVELY PUSHING CONVECTION OUT OF THE ERN PORTIONS OF
OUR REGION.
A BRIEF STAY OF HIGH PRESSURE IS EXPECTED FOR MONDAY...BEFORE
MOISTURE MAKES A QUICK COMEBACK AHEAD OF A MORE POTENT UPPER
DISTURBANCE. AN UPPER LOW IS EXPECTED TO MOVE INTO W TX ON TUE
WITH A DEVELOPING SFC LOW ACROSS S TX TO ACCOMPANY. THIS WILL PUMP
ABUNDANT MOISTURE INTO TX AND THE FOUR STATE REGION AT ALL LEVELS.
MODELS CONTINUE TO INDICATE SIGNIFICANT RAINFALL ACCUMULATIONS
OVER A THREE DAY PD...AS THE UPPER TROF SLOWLY MOVES ACROSS TX.
SEVERE WEATHER MAY EVEN BE A POSSIBILITY AT LEAST INITIALLY...
TRANSITIONING INTO A HEAVY RAINFALL/FLOODING THREAT BY WED. ALL IN
ALL...MODELS ARE IN PRETTY GOOD AGREEMENT ON THE EVOLUTION OF THIS
SYSTEM. RAIN IS EXPECTED TO END ON FRI...WITH HIGH PRESSURE AND
NEAR NORMAL IN STORE FOR THE WEEKEND. /12/
&&
.AVIATION...
SPRINGLIKE PATTERN IN PROGRESS THIS SUNDAY WITH DEEP SFC LEE SIDE LOW
IN TX PANHANDLE. WARM FRONT CURRENTLY EXTENDS ACROSS SRN AR AND
CENTRAL MS TO LIFT N INTO CENTRAL AR AND TN THROUGH THIS SUNDAY
EVENING. AS THE WARM FRONT LIFTS N...CURRENT LIFR AND IFR CEILINGS
AND VSBY ACROSS SRN TO GRADUALLY INCREASE TO VFR BY LATE AFTERNOON
AND SUNSET.
INSTABILITY TO INCREASE IN THE WARM SECTOR S OF WARM FRONT ACROSS
SRN AR...ERN TX...AND NRN LA DURING THIS AFTERNOON. A SHORT WAVE
TROUGH TO RAPIDLY EJECT E FROM KS THROUGH THIS EVENING WILL DEVELOP
SCT TSTMS AS WELL THROUGH TONIGHT AND EARLY MONDAY MORNING. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 46 66 44 68 53 / 20 0 10 40 80
MLU 51 65 43 68 52 / 60 0 10 40 60
DEQ 37 63 31 64 44 / 10 0 10 20 80
TXK 42 63 42 65 48 / 20 0 10 20 80
ELD 42 63 39 67 49 / 50 0 10 40 80
TYR 42 65 44 67 53 / 10 0 10 60 80
GGG 43 66 43 67 53 / 10 0 10 40 80
LFK 46 70 48 70 58 / 10 0 10 60 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ059-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/08Hazardous weather outlook, Jan 22, 11:16 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CST SUN JAN 22 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. ANY STORMS THAT DEVELOP MAY BECOME STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-231200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 7:23 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 52 min |
| Jan 22, 9:45 PM CST | Severe Thunderstorm Warning | SHV | Union | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.